Alert archive / California / High Wind Watches in 2012
High Wind Watch 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind watch at Mar 4, 2012, 2:31 PM PST. It took effect at Mar 6, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 2:31 PM PST (22:31 UTC)
- In effect from
- Mar 6, 2012, 10:00 AM PST
- Expired
- Mar 5, 2012, 2:20 AM PST
- In force
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS76 KHNX 042231 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 231 PM PST SUN MAR 4 2012 ...PACIFIC STORM TO BRING GUSTY WINDS TUESDAY... .A PACIFIC STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND TUESDAY NIGHT. CAZ095-098-099-050645- /O.NEW.KHNX.HW.A.0003.120306T1800Z-120307T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 231 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: INCREASING TO 25 TO 40 MPH BY MIDDAY WITH GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND TUESDAY NIGHT. WINDS WILL BEGIN TO DIMINISH BY DAYBREAK WEDNESDAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. STRONG CROSS WINDS MAY MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS AFFECTED WILL INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 14 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
596 WWUS76 KHNX 050547 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 947 PM PST SUN MAR 4 2012 ...PACIFIC STORM TO BRING GUSTY WINDS TUESDAY... .A PACIFIC STORM WILL BRING GUSTY WINDS TO THE KERN COUNTY MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND TUESDAY NIGHT. CAZ095-098-099-051300- /O.CON.KHNX.HW.A.0003.120306T1800Z-120307T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 947 PM PST SUN MAR 4 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: INCREASING TO 25 TO 40 MPH BY MIDDAY WITH GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS TUESDAY AFTERNOON EVENING. WINDS WILL BEGIN TO DIMINISH BEFORE MIDNIGHT THEN SHIFT TO THE NORTH. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. STRONG CROSS WINDS MAY MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS AFFECTED WILL INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 14 AND U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. WIND GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BINGHAM/SANGER WEATHER.GOV/HANFORD
490 WWUS76 KHNX 051020 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 220 AM PST MON MAR 5 2012 CAZ095-098-099-051830- /O.UPG.KHNX.HW.A.0003.120306T1800Z-120307T1200Z/ /O.NEW.KHNX.HW.W.0003.120306T1800Z-120307T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 220 AM PST MON MAR 5 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: INCREASING TO 25 TO 40 MPH BY MIDDAY TUESDAY WITH GUSTS TO AROUND 60 MPH. THE STRONGEST WINDS WILL BE THROUGH AND BELOW WIND FAVORED PASSES AND CANYONS. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL BEGIN TO DIMINISH BEFORE MIDNIGHT THEN SHIFT TO THE NORTH. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. STRONG CROSS WINDS MAY MAKE DRIVING HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS AFFECTED WILL INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...HIGHWAY 14 AND U.S. 395. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>092-051830- /O.NEW.KHNX.WI.Y.0012.120306T1800Z-120307T0300Z/ /O.NEW.KHNX.FZ.A.0002.120307T0900Z-120307T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 220 AM PST MON MAR 5 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. * WINDS: INCREASING TO 20 TO 30 MPH BY TUESDAY MORNING WITH GUSTS TO AROUND 40 MPH. THE STRONGEST WINDS WILL BE ALONG THE WEST SIDE OF THE VALLEY. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS WITH THE STRONGEST WINDS TUESDAY AFTERNOON AND EVENING. WINDS WILL BEGIN TO DIMINISH JUST AFTER SUNSET. * LOCATIONS INCLUDE: BAKERSFIELD...VISALIA...HANFORD... LEMOORE...AVENAL...CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA...MENDOTA. * IMPACTS: GUSTY WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING DUST. STRONG CROSS WINDS MAY MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROADS AFFECTED WILL INCLUDE INTERSTATE 5 ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY AND HIGHWAY 99 ALONG THE EAST SIDE OF THE SAN JOAQUIN VALLEY. FREEZING TEMPERATURES ARE POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY MORNING AS A COLD AIR MASS SETTLES INTO THE AREA. * TEMPERATURES: LOWS IN THE COLDEST PARTS OF THE VALLEY COULD DIP TO 29 OR 30 DEGREES. * TIMING:FOR A FEW HOURS PRIOR TO SUNRISE WEDNESDAY. * LOCATIONS INCLUDE: VISALIA...HANFORD...LEMOORE...AVENAL... CORCORAN...MERCED...MADERA...FRESNO...LOS BANOS...COALINGA... MENDOTA. * IMPACTS: COLD TEMPERATURES WILL IMPACT TEMPERATURE SENSITIVE PLANTS AND VEGETATION. PROVIDE SHELTER FOR PETS OR BRING THEM INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARLOW WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind watch went out at Mar 4, 9:32 AM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Mar 4, 9:32 AM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 932 AM PST SUN MAR 4 2012 .SYNOPSIS... HIGH PRESSURE CONTINUES TO DOMINATE THE REGION PRODUCING FAIR SKIES AND MILD TEMPERATURES THROUGH THE WEEKEND. && .UPDATE... PATCHY FOG AFFECTED SOME LOCALES IN THE SAN JOAQUIN VALLEY EARLY THIS MORNING. OTHERWISE CLEAR AND SUNNY ACROSS CENTRAL CALIFORNIA. THIS MORNING SOUNDINGS INDICATE A LIGHT OFFSHORE FLOW AT LOWER LEVELS WITH A 5C DEGREE TEMPERATURE INCREASE BELOW 5KFT. WARMER DAY EXPECTED TODAY WITH THE BEST WARMING PERHAPS TAKING PLACE ACROSS THE FOOTHILLS. FORECAST ON TRACK. NO UPDATES PLANNED THIS MORNING. .EARLY DISCUSSION... LARGE SCALE HIGH PRESSURE SYSTEM WILL DOMINATE THE REGIONS WEATHER THROUGH MONDAY WITH ABOVE NORMAL TEMPERATURES AND MOSTLY CLEAR SKIES. THE MODELS HAVE FLIP FLOPPED AGAIN AND ARE SIGNIFICANTLY WETTER THAN PREVIOUS RUNS FOR THE TUESDAY COLD FRONT. NOT SURE WHERE THE QPF IS COMING FROM SINCE THIS TRACK IS GENERALLY A DRY TRACK FOR THE SIERRA. THE LOW CENTER IS NOT OVER THE OCEAN VERY LONG AND I AM CONCERNED THE MODELS ARE OVERDOING THE QPF FOR THIS EVENT AND IT WILL BE MORE OF A WIND EVENT AND NOT MUCH QPF...IF ANY. I DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE CURRENT POPS AND QPF AND WILL SEE IF THE MODELS BACK OFF ON THE POPS AND QPF IN FUTURE RUNS. THE GRADIENT FORECAST FOR THE AREA SHOWS VERY STRONG WINDS ARE POSSIBLE OVER THE REGION AS THE COLD FRONT MOVES THROUGH DURING THE DAY ON TUESDAY. WEST SIDE VALLEY WINDS WILL PICK UP EARLY TUESDAY MORNING AND LAST THROUGH THE DAY. THE WINDS WILL ALSO PICK UP IN THE KERN COUNTY MOUNTAINS AND DESERT AREAS AND WILL BE QUITE STRONG. TEMPERATURES WILL DROP BACK DOWN TO JUST BELOW NORMAL ON TUESDAY AND WED WITH A GRADUAL RISE TO ABOVE NORMAL BY THURSDAY AND CONTINUING ABOVE NORMAL THROUGH NEXT WEEKEND. THE GFS IS FORECASTING A WEAK COLD FRONT MOVING INTO THE NRN CA AREA ON SAT AND BECOMES STATIONARY ACROSS NORCAL ON SUNDAY WITH NO IMPACT ON THE REGIONS WEATHER FOR THE WEEKEND. && .AVIATION... LOCAL MVFR VISIBILITIES DUE TO FOG AND HAZE IN THE SAN JOAQUIN VALLEY BETWEEN 12Z AND 16Z SUNDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z MONDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...MV AVN/FW...SANGER SYNOPSIS...ANDERSEN WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Mar 4, 2:30 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 230 PM PST SUN MAR 4 2012 CAZ089>092-051200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 230 PM PST SUN MAR 4 2012 ...COLD AND WINDY WEATHER TUESDAY... A COLD PACIFIC STORM WILL MOVE INTO CENTRAL CALIFORNIA TUESDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY TUESDAY AFTERNOON AND CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER MIDNIGHT, A COLD AIRMASS WILL MOVE INTO THE SAN JOAQUIN VALLEY...WITH WIDESPREAD LOWS TUESDAY NIGHT IN THE MID 30S TO AROUND 40. IF THE WINDS SUBSIDE EARLIER THAN ANTICIPATED...LOWS IN THE COLDEST PARTS OF THE VALLEY COULD DIP INTO THE LOWER 30S FOR AN HOUR OR TWO. PEOPLE LIVING IN THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY SHOULD PREPARE FOR WINDY CONDITIONS TUESDAY. SECURE LOOSE OBJECTS THAT COULD BECOME AIRBORNE AND CAUSE DAMAGE OR INJURY. MONITOR NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA...FOR THE LATEST FORECASTS AND UPDATES ON THIS STORM. SANGER WEATHER.GOV/HANFORD
Nearby
High Wind Watches in California, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.